1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Problems With Meds

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by Reginald_2, Aug 5, 2018.

  1. Reginald_2

    Reginald_2 Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    23
    Has anyone come off dapagliflozin? I have started lchf diet and finding bloods low at night. I’m also constantly up passing urine. On humalog mix 50 - gradually lowering from 80 am and pm to 66 both times. Also 1000 metformin a day. Thinking I don’t need dapagliflozin but a bit worried about coming off. Dose is 10mg. Any advice would be appreciated. Thanks.
     
  2. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    4,788
    Likes Received:
    3,339
    Trophy Points:
    198
    Hi @Reginald_2, You really need to discuss it with your doctor, we on site do not have the authority to provide professional advice or opinion about changing medication as such. The effects of dapagliflozin include excessive urination as can be read on drug info literature in the packet or on the web about this medication. Best Wishes with this and please let us know how you fare.
     
  3. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,301
    Likes Received:
    8,228
    Trophy Points:
    298
    Reginald, I agree with @kitedoc that you need to have a chat with your Doc about your meds if you're going low at night. How low are you actually going, as that might influece some of the discussion you have?

    As kitedoc suggests, Dapagliflozin works by your kidneys creating additional uring to transport the sugar out of your blood. Many people have had great success with it, and I have seen (on these boards) people come off it - usually when their blood sugars have improved.

    In your shoes, my preference, in tackling the lows, would likely be to tweak the insulin down a bit, but that really is a discussion for you and your diabetes team to have.
     
    • Agree Agree x 1
    #3 DCUKMod, Aug 5, 2018 at 11:46 AM
    Last edited: Aug 5, 2018
  4. Reginald_2

    Reginald_2 Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    23
    I left tablet yesterday and bg was 11 this am so could be that I lowered insulin. I don’t quite understand why if I lower insulin and bg still under what the nurse is saying( i.e do not go below 8 before bed) that I cannot stop this tablet. I’ve increased insulin to 70 today and will see how I go before tea/bed. My diabetes team would be reluctant to alter meds although she did say I could try another newer tablet. My aim is to come off both metformin and dapagliflozin. I have lost approximately 7lbs in weight and keeping to roughly 60 carbs per day. Will report tmrw. Thanks
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook